MAUDE Adverse Event Report: ETHICON INC. VERSA SPRING TIP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSA SPRING TIP; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 00468
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.A photo of the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2021 and the electrode was used.During surgery, the electrode head broke.A like device was used to complete the surgery.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/09/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device history record was reviewed for non-conformances related to the nature of the complaint during the manufacturing process.The results of this review indicate there were zero non-conformances regarding the nature of the complaint associated with this lot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/12/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: visual inspection: device not returned in the original packaging.The active tip shows no obvious signs of activation.The spring tip is bent to nearly.90° to the shaft but remains intact.The device shaft is slightly deformed.The returned electrode has not been returned with the connector cable.For a full evaluation, a spare connector cable from product evaluation (p.E) stock will be used.A spare connector cable was inserted into the versapoint 1 generator (gml1180/5), then the returned device inserted into the connector cable.The device was immediately recognized by the generator, with the correct default settings being displayed.Visual inspection recorded that the spring tip was still in one piece but was bent nearly 90° to the shaft.There was no evidence to explain why this had occurred.The device had not been returned in the original package and there was no clear evidence that the device had been activated.The device shaft was slightly deformed but it is not known if this occurred during use or transport.The device still successfully passed both functional and electrical tests.It should be noted that a connector cable from pe stock was utilized for the testing.

Brand Name
VERSA SPRING TIP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GYRUS MEDICAL LTD
7 fortran road
st mellons CF30L T
UK   CF30LT
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13321283
Report Number2210968-2022-00570
Device Sequence Number5113242
Product Code HIH
UDI-Device Identifier10705031000797
UDI-Public10705031000797
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Model Number00468
Device Catalogue Number468
Device Lot NumberUGY2006017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer01/10/2022
04/12/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/09/2022
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown